Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Feb 7, 2005, 8:20 AM CST for Leon County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2005, 8:20 AM CST (14:20 UTC)
- Expired
- Feb 7, 2005, 11:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Leon County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 071420
FFWFWD
TXC289-071715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
820 AM CST MON FEB 7 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEON COUNTY IN NORTHEAST TEXAS
* UNTIL 1115 AM CST
* AT 811 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
TO INDICATE MODERATE RAINFALL MOVING ACROSS THE COUNTY FOR THE
NEXT ONE TO TWO HOURS. THIS RAIN WILL FALL ON TOP OF EARLIER
HEAVY RAINFALL. THE EXCESSIVE RUNOFF WILL CONTINUE TO COLLECT IN
POOR DRAINING AREAS AND MOVE OVER SOME ROADS. LAW ENFORCEMENT
REPORTS SOME ROADS CLOSED SOUTH OF CENTERVILLE IN THE FORT BOGGY
AND LEONA AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTERVILLE...FLYNN AND LEONA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3102 9622 3111 9599 3113 9580 3132 9572
3151 9574 3134 9631
$$3 follow-up statements
000
WGUS74 KFWD 071514
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 AM CST MON FEB 7 2005
TXC289-071715-
LEON TX-
914 AM CST MON FEB 7 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 AM CST FOR LEON
COUNTY...
AT 912 AM CST...SOME MODERATE RAIN WILL CONTINUE TO FALL ACROSS THE
COUNTY THROUGH 1000 AM... THEN BEGIN DIMINISHING FROM THE SOUTHWEST.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTERVILLE.
EXCESSIVE RUNOFF FROM THIS RAIN WILL KEEP SMALL CREEKS AND STREAMS
HIGH ACROSS THE SOUTHERN HALF OF THE COUNTY... AND A FEW HIGHWAYS
AND FARM TO MARKET ROADS WITH WATER OVER THEM THROUGH LATE MORNING.
IN ADDITION... FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND
OTHER LOW LYING AREAS WILL BE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3102 9622 3111 9599 3113 9580 3132 9572
3151 9574 3134 9631
$$000
WGUS74 KFWD 071543
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 AM CST MON FEB 7 2005
TXC289-071715-
LEON TX-
940 AM CST MON FEB 7 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 AM CST FOR LEON
COUNTY...
AT 940 AM CST...RADAR INDICATED THE RAIN WAS DIMINISHING FROM THE
WEST AND SOUTHWEST. THIS SHOULD PROVIDE SOME RELIEF TO FLOODED
ROADS AND HIGHWAYS ACROSS THE SOUTHERN HALF OF THE COUNTY BY
MIDDAY.
LOCATIONS IN THE WARNING INCLUDE... BUT ARE NOT LIMITED TO... AREAS
SOUTHWEST THROUGH SOUTHEAST OF CENTERVILLE... MIDDLETON... AND LEONA.
THE EXCESSIVE RUNOFF COULD CAUSE ADDITIONAL FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES THROUGH 1100 AM.
LAT...LON 3102 9622 3111 9599 3113 9580 3132 9572
3151 9574 3134 9631
$$000
WGUS74 KFWD 071721
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 AM CST MON FEB 7 2005
TXC289-071726-
LEON TX-
1118 AM CST MON FEB 7 2005
...THE FLASH FLOOD WARNING FOR LEON COUNTY HAS BEEN ALLOWED TO
EXPIRE AT 1115 AM CST...
ALTHOUGH SCATTERED LIGHT RAIN WILL CONTINUE TO FALL ACROSS LEON
COUNTY THROUGH MIDDAY... THE THREAT OF ADDITIONAL HEAVY RAINFALL AND
SIGNIFICANT RUNOFF HAS ENDED FOR THE DAY. HIGH WATER ON A FEW ROADS
AND HIGHWAYS ACROSS THE SOUTHERN HALF OF THE COUNTY SHOULD RECEDE
THROUGH EARLY AFTERNOON.
LAT...LON 3102 9622 3111 9599 3113 9580 3132 9572
3151 9574 3134 9631
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 7, 5:16 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Feb 7, 5:16 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 516 AM CST MON FEB 7 2005 .AVIATION DISCUSSION... FRONT HAS BEEN SLOW TO MOVE THROUGH NORTH TEXAS...PROBABLY HELD UP BY A SHORTWAVE CURRENTLY MOVING NORTHEAST OUT OF THE BIG BEND. AS THE SHORTWAVE EJECTS NORTHEAST THIS MORNING...THE FRONT SHOULD PICK UP SPEED AND MOVE THROUGH ALL OF NORTH TEXAS BY THIS AFTERNOON. SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN ONGOING ACROSS THE SOUTHEAST PART OF NORTH TEXAS ALL NIGHT...AND WILL CONTINUE WITH THE APPROACH OF THE FRONT. THE RAIN SHOULD END THIS AFTERNOON. OUTSIDE OF THE RAIN AREAS...LOCALLY DENSE FOG HAS DEVELOPED ALONG AND EAST OF INTERSTATE 35. THE FOG SHOULD DISSIPATE WITH THE FRONTAL PASSAGE ...WHICH WILL BRING IN DRIER AIR. THERE MAY BE SOME BRIEF MVFR CEILINGS THIS MORNING BEHIND THE FRONT...WHICH SHOULD CLEAR OUT BY EARLY AFTERNOON. 59 && .DISCUSSION... A WEAK COLD EXTENDED ALONG A SHERMAN...TO DALLAS...TO LAMPASAS LINE AT 4 AM. THIS FRONT WILL MOVE THROUGH THE REST OF THE FORECAST AREA TODAY. FOG IS WIDESPREAD AHEAD OF THE FRONT...AND IS LOCALLY DENSE. THIS FOG WILL LIFT AS THE FRONT APPROACHES... SO WILL JUST KEEP MENTION OF LOCALLY DENSE FOG IN THE SHORT TERM FORECAST AND NOT ISSUE A DENSE FOG ADVISORY. HEAVY RAIN HAS AND IS CURRENTLY OCCURRING ALONG THE SOUTHEASTERN TIER OF COUNTIES...MILAM...ROBERTSON...AND LEON. RADAR LOOPS SHOW THAT THE NEXT ROUND OF SHOWERS OVER SOUTH CENTRAL TEXAS WILL SLIDE A LITTLE FARTHER NORTH. SO HAVE ADDED POPS FOR TODAY FOR THE AREA ALONG AND SOUTHEAST OF A TEMPLE...TO WACO...TO CORSICANA...TO PARIS LINE. THE FRONT WILL BECOME STATIONARY JUST TO OUR SOUTH....AND START TO LIFT NORTHWARD TUESDAY...THUS HAVE INTRODUCED POPS BACK INTO THE FORECAST FOR TUESDAY. ANOTHER SHORTWAVE WILL PUSH A COLD FRONT THROUGH TUESDAY NIGHT WHICH SHOULD DRY THINGS OUT FOR WEDNESDAY AND THURSDAY. AN STRONGER UPPER LEVEL SYSTEM THEN APPROACH...BRINGING A CHANCE OF RAIN FOR FRIDAY INTO THE WEEKEND. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 61 42 60 43 / 10 0 20 30 WACO, TX 65 44 62 46 / 20 10 20 40 PARIS, TX 60 41 60 43 / 20 0 20 30 DENTON, TX 60 40 60 42 / 10 0 20 20 MCKINNEY, TX 61 40 60 42 / 10 0 20 30 DALLAS, TX 62 42 60 44 / 10 10 20 30 TERRELL, TX 63 43 60 44 / 10 10 20 30 CORSICANA, TX 65 44 61 46 / 20 10 20 30 TEMPLE, TX 66 46 62 47 / 20 10 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... .TX...NONE. && /58/
Hazardous weather outlook, Feb 7, 5:45 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 545 AM CST MON FEB 7 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 545 AM CST MON FEB 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN ARE POSSIBLE THIS MORNING ACROSS THE EXTREME SOUTHEAST PART OF NORTH TEXAS. SOME FLASH FLOODING IS ALSO POSSIBLE. ALONG AND EAST OF INTERSTATE 35...LOCALLY DENSE FOG WILL OCCUR AHEAD OF A SLOW MOVING COLD FRONT LOCATED ALONG A SHERMAN...DALLAS...GATESVILLE LINE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.